Alert archive / Colorado / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 249, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 30, 2023, 1:24 PM MDT for El Paso County, Colorado. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2023, 1:24 PM MDT (19:24 UTC)
- Expired
- Jun 30, 2023, 2:00 PM MDT
- In force
- 36 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 56 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 1:26 PM MDT | HAIL 1 | 3 W Fountain, CO | |
| Jun 30, 1:26 PM MDT | HAIL 2 | 1 Sse Security, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 12:56 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 7.4 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2344 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
852
WUUS55 KPUB 301924
SVRPUB
COC041-302000-
/O.NEW.KPUB.SV.W.0249.230630T1924Z-230630T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
124 PM MDT Fri Jun 30 2023
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Southwestern El Paso County in east central Colorado...
* Until 200 PM MDT.
* At 123 PM MDT, a severe thunderstorm was located near Fountain, or
11 miles south of Colorado Springs, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Security-Widefield around 130 PM MDT.
Fountain around 140 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3864 10486 3875 10483 3875 10461 3855 10468
TIME...MOT...LOC 1923Z 277DEG 18KT 3867 10477
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Moore4 follow-up statements
569
WWUS55 KPUB 301928
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
128 PM MDT Fri Jun 30 2023
COC041-302000-
/O.CON.KPUB.SV.W.0249.000000T0000Z-230630T2000Z/
El Paso CO-
128 PM MDT Fri Jun 30 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MDT
FOR SOUTHWESTERN EL PASO COUNTY...
At 127 PM MDT, a severe thunderstorm was located over Fountain, or 12
miles south of Colorado Springs, moving east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Fountain around 140 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Pueblo.
&&
LAT...LON 3867 10485 3874 10482 3875 10461 3855 10468
3865 10486
TIME...MOT...LOC 1927Z 278DEG 17KT 3866 10475
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Moore830
WWUS55 KPUB 301938
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
138 PM MDT Fri Jun 30 2023
COC041-302000-
/O.CON.KPUB.SV.W.0249.000000T0000Z-230630T2000Z/
El Paso CO-
138 PM MDT Fri Jun 30 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MDT
FOR SOUTH CENTRAL EL PASO COUNTY...
At 137 PM MDT, a severe thunderstorm was located over Fountain, or 13
miles southeast of Colorado Springs, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of south
central El Paso County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Pueblo.
&&
LAT...LON 3874 10478 3875 10461 3855 10468 3863 10482
TIME...MOT...LOC 1937Z 277DEG 15KT 3866 10471
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Moore326
WWUS55 KPUB 301948
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
148 PM MDT Fri Jun 30 2023
COC041-302000-
/O.CON.KPUB.SV.W.0249.000000T0000Z-230630T2000Z/
El Paso CO-
148 PM MDT Fri Jun 30 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MDT
FOR SOUTH CENTRAL EL PASO COUNTY...
At 147 PM MDT, a severe thunderstorm was located near Fountain, or 15
miles southeast of Colorado Springs, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fountain, Security-Widefield and Fort Carson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Pueblo.
&&
LAT...LON 3873 10477 3875 10461 3857 10467 3862 10477
TIME...MOT...LOC 1947Z 277DEG 18KT 3865 10464
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Moore805
WWUS55 KPUB 301953
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
153 PM MDT Fri Jun 30 2023
COC041-302003-
/O.EXP.KPUB.SV.W.0249.000000T0000Z-230630T2000Z/
El Paso CO-
153 PM MDT Fri Jun 30 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL EL PASO COUNTY
WILL EXPIRE AT 200 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
east central Colorado.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Pueblo.
LAT...LON 3873 10477 3875 10461 3857 10467 3862 10477
TIME...MOT...LOC 1953Z 277DEG 18KT 3865 10461
$$
MooreWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 11:29 AM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 30, 11:29 AM MDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1129 AM MDT Fri Jun 30 2023 .UPDATE... Issued at 1129 AM MDT Fri Jun 30 2023 Firt piece of shortwave is lifting north and east across the Northern Front Range with secondary trough digging across south central Colorado and developing convection attm. Latest CAMs continue to indicate storm intitation across the Pikes Peak/Palmer Dvd region, as well as along the Raton Mesa by early afternoon, with storms merging across the far southeast plains the late afternoon. Still looks like main threats will be large hail of 1 to 2 inches in diameter and strong damaging winds of 60 to 70 mph, with a low end threat of a tornado, especially along the Palmer Divide and Raton Mesa, where CAM helicity tracks have been consistent. && .SHORT TERM...(Today and tonight) Issued at 343 AM MDT Fri Jun 30 2023 Key Messages: 1) Scattered to numerous thunderstorms WILL occur today, quite a few strong to severe storms possible (likely?). 2) Storms will likely initiate early (18Z?) and will likely clear the region by early evening. 3) Uncertainty exist on the overall intensity of storms given that they will initiate relatively early in the day. 4) Locally heavy rain likely, cant rule out some local flash flooding issue (but storms should be moving pretty quickly). Currently... Per water vapor sat pix imagery, a well defined albeit broad positively tilted trough of low pressure was located over the intermountain west, with the axis extending from west central WY to western AZ. A well defined dry slot, along with modest southwesterly flow was noted in advance of this system. Regionally, numerous showers with some embedded thunder was noted across the west central high plains in advance of this weather system. Locally, a band of showers was located over the SE CO plains, extending from roughly Kim to Lamar at 3 AM. Lots of clouds were noted over the plains, but most of this cloudiness was mid and upper level clouds per sfc obs. Some low clouds were noted over the Palmer Divide. Today... Quite a bit of uncertainty exist in this forecast. Based on current data, I am confident that we will see quite a bit of convection over the region this afternoon. Confidence is also high in that the storms will likely initiate early, typically during the 18-20 UTC time frame (this is 3-4 hours earlier than normal), and then move east and should be out of the region by early evening. The main concern I have at this time is the overall expected intensity of the convection as it pushes across the plains this afternoon. Plenty of shear will be available, so any sustained updraft will rotate. The concern will be how much CAPE will be available for the storms? In addition, with all the forcing moving across relatively early, will see lots of weak convection (vs isolated strong convection?). Plenty of low level moisture is available (albeit the quality of the moisture is modest (50 dwpts), but the amount of instability may be limited due to the early initiation of the storms. It should be noted that temps aloft are rather cool, and predicted lapse rates will be in the 8-9 C/KM range, so the potential for robust updrafts and large amounts of CAPE in the mid levels could be realized. Based on the above, large hail appears the primary concern today, with the greatest threat over the far eastern plains (this region will see the longest amount of heating). Given the lapse rates, stretching should be strong, so a tornado threat will be with us. HREF guidance was indicating the best llvl shear will be over the eastern sections of the Palmer Divide (Kiowa county) while the strongest overall shear will be down along the Raton Mesa. Not surprisingly, the best helicity swaths from the CAMS were noted over the two divides. Based on what we know at this time, I anticipate a severe weather watch will be issued, likely a blue box (svr thunderstorm watch) for this afternoon for our plains. SPC as of 06 UTC, has the area outlooked in slight risk, with hatched hail (>2.00") and a low end tor threat. The greatest threat for most significant svr activity will be over the far eastern plains. As for the heavy rain threat, storms should be moving relatively quickly. so the duration of the heavy rain should be relatively short lived. Also we have been dry last couple of days so we had some time to dry out. With that said, northern El Paso county is still quite saturated as I traveled across this region yesterday and there was lots of observed standing water. In a nutshell... 1.) if you have the opportunity to park your car in a garage (or a parking garage at work if you live in the metro areas) it may be a good idea to do it. 2.) If this system was coming through later in the day, my confidence would be higher that we would see a more significant severe weather episode, however it is coming through early in the day (decreasing CAPE potential) and the forcing will be rather strong, so we may see lots of weak storms. Tonight... Storms will likely clear the region by early evening, with clearing thereafter. I cant rule out some low clouds/fog over the plains tomorrow morning. \/Hodanish .LONG TERM...(Saturday through Thursday) Issued at 343 AM MDT Fri Jun 30 2023 Key Messages: 1) Chance of strong to severe storms on Sunday. 2) Drier on Monday, storms return Tuesday-Wednesday. 3) Unsettled pattern should continue the rest of the week. Saturday will be a bit on the quieter side. Drier air will be moving in and synoptic scale subsidence will be present over most of the western half of the state. High temperatures will be in the 70s-80s across most of our forecast area, and cloud cover will be minimal. Overall, the dry air should work to greatly limit the development of afternoon showers and thunderstorms. Some isolated showers may form along a weak trough axis as it ejects out to our east. Greatest confidence for precipitation will be over and near the higher terrain. Temperatures and precipitation chances both increase again on Sunday. Northwest flow will set in aloft over our area, and a small wave will be passing through and disturbing the upper-level flow, giving us an extra boost to potential thunderstorm formation in the afternoon. High temperatures will surge back into the low-90s over the plains, and model guidance does hint at low-mid 50s dewpoints returning to our eastern counties as well. For instability, a generous amount of CAPE is forecasted over the area, varying depending on which model you like the most, with 500 J/kg on the lower end and over 2000 on the high end of the CAMs. Shear is also variable depending on the model, but 20-30 knots is a reasonable average expectation. All this to say that afternoon thunderstorm development on Sunday seems likely, and that some of these storms could become strong to severe, especially over our southeast plains and the Palmer Divide. This will be the day to watch. Looking into next week, the pattern becomes less certain as model solutions begin to diverge, but some of the broader details are in good agreement. Monday will be slightly drier once again as flow aloft turns more zonal with an upper low far to our north. Some isolated to scattered convection will still be possible over our higher terrain, but that's about it. Tuesday-Wednesday look a bit more active as a wave passes by overhead and sends a cold front south across the plains. While Tuesday looks a bit more on the convective side with warmer temps and higher dewpoints, precipitation on Wednesday should be more widespread thanks to post- frontal winds and moisture. High temperatures will also be knocked down closer to or just below seasonal norms. Flow turns zonal later this week and daily chances for showers and storms are expected to continue. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1040 AM MDT Fri Jun 30 2023 Mainly VFR conditions expected at COS and PUB through the taf period, with brief MVFR to local IFR conditions possible as scattered storms move across the I-25 Corridor between 19Z-23Z and then continue into the far southeast plains through the late afternoon and early evening. Thunderstorm threats at the terminals include hail and gusty outflow winds and along with locally heavy rainfall, with the best chances of storms being at COS. VFR conditions look to prevail at ALS over the next 24 hours, with breezy southwest winds through the afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MW SHORT TERM...HODANISH LONG TERM...GARBEROGLIO AVIATION...MW
Hazardous weather outlook, Jun 30, 11:31 AM MDT, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1131 AM MDT Fri Jun 30 2023 COZ058>089-093>099-011745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1131 AM MDT Fri Jun 30 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Several severe thunderstorms are likely to occur across southeast Colorado today. Storms are expected to develop across the Pikes Peak and Palmer Divide region and along the Raton Mesa through the early afternoon, and then continue across the far southeast plains through the late afternoon, before moving into western Kansas through the early evening. The primary threats from severe storms today will be large hail, of 1 to 2 inches in diameter and damaging winds of 60 to 70 mph. There will also be a low risk for a tornado or two. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Showers and thunderstorms will be possible each day through Monday, few in number on Saturday and more numerous and possibly strong to severe on Sunday. Greatest chances for storms will be adjacent to the higher terrain as well as the far southeast plains. Around midweek, a disturbance will move through, with showers and storms becoming more widespread across the plains. Temperatures will also decrease. Through this period, the mountains and mountain valleys will remain mostly dry, with Fire Weather danger slowly increasing as fuels dry out over time. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. 23/23
In the hours before
Special weather statement, Jun 30, 12:24 PM MDT, 1 hour before
Special Weather Statement
National Weather Service Pueblo CO
1224 PM MDT Fri Jun 30 2023
COZ085-301900-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
1224 PM MDT Fri Jun 30 2023
...A strong thunderstorm will impact portions of central El Paso
County through 100 PM MDT...
At 1224 PM MDT, Doppler radar was tracking a strong thunderstorm over
southwestern Colorado Springs, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Stratmoor around 1230 PM MDT.
Other locations in the path of this storm include Security-Widefield,
Peterson AFB and Cimarron Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3881 10484 3892 10482 3892 10467 3875 10471
TIME...MOT...LOC 1824Z 276DEG 7KT 3884 10479
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MooreSpecial weather statement, Jun 30, 12:50 PM MDT, 34 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1250 PM MDT Fri Jun 30 2023
COZ074-087-088-301915-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
1250 PM MDT Fri Jun 30 2023
...A strong thunderstorm will impact portions of south central
Huerfano and west central Las Animas Counties through 115 PM MDT...
At 1250 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Spanish Peaks, or 16 miles east of Indian Creek on
the southeastern Spring Burn Scar, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Aguilar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3738 10487 3749 10490 3759 10469 3734 10462
TIME...MOT...LOC 1850Z 264DEG 10KT 3743 10482
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MooreSpecial weather statement, Jun 30, 12:57 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1257 PM MDT Fri Jun 30 2023
COZ081-085-301930-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
1257 PM MDT Fri Jun 30 2023
...A strong thunderstorm will impact portions of eastern Teller and
southwestern El Paso Counties through 130 PM MDT...
At 1257 PM MDT, Doppler radar was tracking a strong thunderstorm near
Fort Carson, or 7 miles south of Colorado Springs, moving east at 10
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Southwestern Colorado Springs around 115 PM MDT.
Other locations in the path of this storm include Fort Carson and
Stratmoor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3865 10494 3877 10497 3885 10480 3865 10472
TIME...MOT...LOC 1857Z 257DEG 9KT 3873 10488
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MooreSpecial weather statement, Jun 30, 1:03 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Pueblo CO
103 PM MDT Fri Jun 30 2023
COZ074-088-301930-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
103 PM MDT Fri Jun 30 2023
...A strong thunderstorm will impact portions of southwestern Las
Animas County through 130 PM MDT...
At 103 PM MDT, Doppler radar was tracking a strong thunderstorm over
Boncarbo, or 9 miles northwest of Trinidad, moving northeast at 15
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Trinidad.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3711 10469 3726 10480 3744 10451 3720 10435
TIME...MOT...LOC 1903Z 241DEG 14KT 3722 10467
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
PGWSpecial weather statement, Jun 30, 1:18 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
118 PM MDT Fri Jun 30 2023
COZ081-085-301945-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
118 PM MDT Fri Jun 30 2023
...A strong thunderstorm will impact portions of southwestern El Paso
County through 145 PM MDT...
At 118 PM MDT, Doppler radar was tracking a strong thunderstorm near
Fort Carson, or 10 miles south of Colorado Springs, moving east at 25
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Security around 125 PM MDT.
Security-Widefield around 130 PM MDT.
Fountain around 135 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3864 10487 3875 10488 3881 10460 3862 10454
TIME...MOT...LOC 1918Z 262DEG 21KT 3869 10480
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MooreThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:02 PM MDT | Special Weather Statement | PUB | Baca | 28 min |
| Jun 29, 6:46 PM MDT | Special Weather Statement | PUB | Baca | 29 min |
| Jun 29, 9:39 PM MDT | Special Weather Statement | PUB | Otero | 36 min |
| Jun 29, 11:58 PM MDT | Special Weather Statement | PUB | Prowers | 32 min |
| Jun 30, 12:24 PM MDT | Special Weather Statement | PUB | El Paso | 36 min |
| Jun 30, 12:50 PM MDT | Special Weather Statement | PUB | Huerfano | 25 min |
| Jun 30, 12:57 PM MDT | Special Weather Statement | PUB | El Paso | 33 min |
| Jun 30, 1:03 PM MDT | Special Weather Statement | PUB | Las Animas | 27 min |
| Jun 30, 1:18 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
| Jun 30, 1:32 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 28 min |
| Jun 30, 1:45 PM MDT | Special Weather Statement | PUB | Pueblo | 30 min |
| Jun 30, 1:57 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 33 min |
| Jun 30, 2:01 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| Jun 30, 2:14 PM MDT | Special Weather Statement | PUB | Huerfano | 31 min |
| Jun 30, 2:17 PM MDT | Special Weather Statement | PUB | Pueblo | 28 min |
| Jun 30, 2:19 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 26 min |
| Jun 30, 2:23 PM MDT | Special Weather Statement | PUB | Custer | 37 min |
| Jun 30, 2:26 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 34 min |
| Jun 30, 2:28 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 47 min |
| Jun 30, 2:45 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 45 min |
| Jun 30, 2:50 PM MDT | Special Weather Statement | PUB | Crowley | 25 min |
| Jun 30, 2:51 PM MDT | Special Weather Statement | PUB | 39 min | |
| Jun 30, 2:55 PM MDT | Special Weather Statement | PUB | Las Animas | 20 min |
| Jun 30, 3:04 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 26 min |
| Jun 30, 3:07 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 53 min |
| Jun 30, 3:21 PM MDT | Special Weather Statement | PUB | Custer | 24 min |
| Jun 30, 3:29 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 24 min |
| Jun 30, 3:38 PM MDT | Special Weather Statement | PUB | Otero | 22 min |
| Jun 30, 3:50 PM MDT | Tornado Warning | PUB | Las Animas | 25 min |
| Jun 30, 3:52 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 53 min |
| Jun 30, 3:55 PM MDT | Special Weather Statement | PUB | Custer | 35 min |
| Jun 30, 3:56 PM MDT | Special Weather Statement | PUB | Saguache | 49 min |
| Jun 30, 4:10 PM MDT | Special Weather Statement | PUB | Baca | 20 min |
| Jun 30, 4:33 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
| Jun 30, 4:36 PM MDT | Special Weather Statement | PUB | Custer | 39 min |
| Jun 30, 4:40 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Jun 30, 4:42 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas, Prowers | 48 min |
| Jun 30, 5:03 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
| Jun 30, 5:17 PM MDT | Special Weather Statement | PUB | Teller | 28 min |
| Jun 30, 5:27 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas, Prowers | 63 min |
| Jun 30, 5:32 PM MDT | Special Weather Statement | PUB | Teller | 28 min |
| Jun 30, 5:42 PM MDT | Special Weather Statement | PUB | Kiowa | 48 min |
| Jun 30, 5:49 PM MDT | Special Weather Statement | PUB | Teller | 26 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.